Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
emikaday

How should I stop taking Doxycycline?

Hello! I have been taking doxycycline (100mg twice a day) for 11 days now and it has tremendously helped my inflamed acne to go down and not re-emerge constantly like the past few months. I’ve also been consistently using my usual topical treatments (mainly tretinoin and glycolic acid) with the medication. 

My doctor prescribed me a month’s worth of doxy, and I was wondering if and how I can stop taking the medication. I do not wish to continue taking it for longer than a month just because I’ve heard it’s not good to be on antibiotics for too long, and so far it has helped me in this short duration. 

I’m not sure if I should follow my doctor’s orders to keep taking it twice a day then just stop on day 30, or slowly come off of it in the remaining days of the month? I will definitely still be consistent with my topicals in hopes that my acne will not come back worse after. Please help, thank you! 

Share this post


Link to post
Share on other sites

Hello, with antibiotics you want to keep a steady stream in your blood or else the bacteria can build a resistance. I would recommend you take them twice a day as prescribed for the whole month, and then just quit taking them. You might break out again because you've stopped, but tapering off won't help you to not break out again either:) Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×